MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SUCTION VALVE

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SUCTION VALVE
Model Number MAJ-207
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Chest Pain (1776); Ectopic Heartbeat (4443); Respiratory Insufficiency (4462)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the suction button/valve suddenly broke and could not be removed from the endoscope during a bronchoscopy procedure.As such, the procedure/examination was interrupted and the patient presented with chest tightness, respiratory insufficiency and arrhythmia.The procedure was able to be completed with a similar device with a delay of 20 minutes.Follow-up information for the event is pending at the time of the report.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information provided through follow up (b5).Since the actual product was not sent, reproducibility was confirmed using a sample from a different lot (h9z25).As a result, if the rubber valve was attached correctly, no rubber valve remained inside the scope's suction cylinder.It was also confirmed that if the rubber valve was attached incorrectly, it would come off and remain inside the scope's suction cylinder.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event occurred due to maj-207 (suction valve) detached from the endoscope, and the rubber valve of maj-207 remained inside the suction cylinder of the endoscope.Furthermore, it is possible maj-207 became detached from the endoscope due to the subject device not being properly attached to the endoscope and/or the rubber valve is not assembled properly with maj-207 main body.However, the subject device was not returned, and the specific root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: -6.1 attaching the suction valve to the endoscope."(warning) firmly attach the suction valve to the suction cylinder of the endoscope.If the suction valve is attached to the endoscope improperly with a gap between the base of the suction valve and the top of the suction cylinder, the suction valve may detach from the endoscope and/or may cause patient debris to leak or spray from the gap, posing an infection-control risk." "sometimes the suction valve will click before it is fully seated in the suction cylinder.Press the suction valve down firmly to ensure that it is fully seated in the suction cylinder." - 8 assembling and inspecting the suction valve "8.1 assembling the suction valve 1.Press the valve into the main body 2.Inspection after assembling 3.Verify that the valve is correctly attached to the main body.4.Visually inspect the valve and the spring for cracks." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Information inadvertently left out: it was reported that faulty maj-207 (suction valve) has been abandoned.The device malfunction occurred during a diagnostic procedure and the faulty equipment did not fall into the body.There were no effects on the patient, and no injuries occurred.The patient has been discharged from the hospital.Additionally, the patient's outcome due to the procedure was not affected.
 
Additional Manufacturer Narrative
This report is being supplemented to provide correction to the pervious report with information inadvertently left out (b5).

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20707761
Report Number3003637092-2024-00188
Device Sequence Number15854114
Product Code FAJ
UDI-Device Identifier04953170063428
UDI-Public04953170063428
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-207
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/23/2024
03/04/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/09/2025
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOVIDEOSCOPE, BF-1T260, SN- (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown